Doctors Lounge - Neurology AnswersBack to Neurology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/04/2017.
Forum Name: Headaches
Question: I WANT TO START ENJOYING LIFE AGAIN! :(
|MeganAnn - Mon Dec 11, 2006 12:22 am|
Hi, I am 22 years old and female. Since I was 15 years old I have been diagnosed with depression and have been taken medication. Recently I have stopped taken Zoloft 2 months ago because I can't afford it and in the last week or so, I have been getting bad tension headaches. Also, I have been feeling tired all day and it's hard for me to get up in morning. I have a two year old son and I want to start enjoying spending time with him again and also taking him out more often. I'm also a smoker but a pack can last up to two days for me. I know that is still not good but I'm hoping someone can give me some advice or tell me what you think might be the problem. If you want to know more information about me, please contact me at MeganAnn1984@verizon.net.
|Dr. Chan Lowe - Tue Dec 12, 2006 1:32 pm|
There are many treatments for tension headaches. I would recommend talking to your doctor about them. One thing to consider, though, is that headaches, fatigue, and the other symptoms you describe can all be signs of the depression coming back.
If you are feeling depressed again, or think this may be causing your symptoms you should talk with your doctor. Zoloft is one of many antidepressants. Several have generic forms that may be cheaper. Also, occasionally drug companies have programs that can help supply medications when people can't afford them.
Another avenue to think about is counseling. Often, this can be very effective in conjunction with the antidepressants to help in ultimately trying to alleviate the need for the medicine. Generally there are clinics that will provide free counseling if needed.
I hope you feel better soon. Headaches and depression can be very difficult to deal with. Best wishes.
Incidentally, some antidepressants can help you stop smoking as well, if you're interested.
|drgreghaitz - Fri Dec 15, 2006 11:26 am|
There is a good body of scientific evidence that what you eat, or don't eat can cause depression and headaches. I would encourage you to consider a radical diet change for 2 weeks. As a guide, I recommend the Paleo Diet for Loren Cordain, PhD. The premise of this diet is to eat fruits, vegetables and lean meats. NO DAIRY, NO GRAINS! I have cured patients of depression and headache simply by eliminating these foods from the diet. Also, consider supplementing with St. John's Wort and Fish oil capsules. Both will address the depression and headaches. To look further into the Paleo Diet go to http://www.thepaleodiet.com. there is a 45 minute adio interview with Loren Cordain and lots of recipes, testimonials and articles to read. The book can also be purchased from his website. The first thing you will probably notice with these diet changes is increased energy and usually some weight loss. Not bad side affects!
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.